by Kathy Jones on  December 30, 2011 at 6:42 PM Drug News
 FDA Asks Healthcare Workers to be More Careful While Handling Drugs
After an accidental mix up of two similarly named drugs led to a patient being "seriously injured", the US Food and Drug Administration has come out with a statement asking healthcare workers to be more careful when handling the drugs.

According to the FDA, a patient was seriously injured when a pharmacist got confused over Durasal, a wart remover, and Durezol, which is a steroidal eyedrops used to treat inflammation and pain following eye surgery.

The health agency said that the pharmacist handed over the wrong drug, leading to the patient being seriously injured.

While the FDA usually makes sure that the drug names are properly screened during the approval process, Durasal has not been approved by the health agency and hence both the drugs have a similar name.


Source: Medindia

Most Popular on Medindia